MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED VIPERWIRE ADVANCE FLEXTIP; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number VPR-GW-FLEX18
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the intervention was to open the occluded left superficial femoral artery (sfa).A 7fr access in the right common femoral artery (cfa) with contralateral approach to the left cfa was performed.The lesion was crossed with two non-abbott catheters and one of the non-abbott catheter was exchanged for a.014/.018 viperwire advance guidewire.A 7.2mm emboshield nav6 was deployed in the mid popliteal artery.A 1.5 solid diamondback orbital atherectomy device (oad) was used to in the left sfa, followed by pta and dcb.Two low speed and two medium speed treatments were performed.When retrieval of the nav6 occurred, it was identified that the tip of the viperwire had separated, was coiled in a loop, and remained in the popliteal artery.After multiple attempts, retrieval of the wire tip was achieved with a snare with the use of a viperwire peripheral advance guidewire.There was no wire bias or difficulty delivering devices.The oad did not make contact with the viperwire spring tip, as there was a nav6 on the viperwire.The patient was in stable condition.
 
Additional Manufacturer Narrative
A visual inspection, dimensional analysis and detailed analysis were performed on the returned device.The reported guide wire fracture at the spring tip is confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported guide wire fracture appears to be related to user error.Detailed analysis of the fracture shows evidence that the wire was manipulated (bent, etc.) and pulled to failure.This may have occurred due to interaction with the nav 6 retrieval catheter during removal attempts.It should be noted that the viperwire instruction for use (ifu), in the indicated use and precaution and warnings sections, states: ¿the viperwire guide wire is intended for use with csi orbital atherectomy devices (oad), including the stealth 360°¿ and diamondback 360°®.¿ based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: codes 4755, 4118, 3233, and 11 no longer apply due to additional information received.
 
Event or Problem Description
It was reported that the intervention was to open the occluded left superficial femoral artery (sfa).A 7fr access in the right common femoral artery (cfa) with contralateral approach to the left cfa was performed.The lesion was crossed with two non-abbott catheters and one of the non-abbott catheter was exchanged for a.014/.018 viperwire advance guidewire.A 7.2mm emboshield nav6 was deployed in the mid popliteal artery.A 1.5 solid diamondback orbital atherectomy device (oad) was used to in the left sfa, followed by pta and dcb.Two low speed and two medium speed treatments were performed.When retrieval of the nav6 occurred, it was identified that the tip of the viperwire had separated, was coiled in a loop, and remained in the popliteal artery.After multiple attempts, retrieval of the wire tip was achieved with a snare with the use of a viperwire peripheral advance guidewire.There was no wire bias or difficulty delivering devices.The oad did not make contact with the viperwire spring tip, as there was a nav6 on the viperwire.

Brand Name
VIPERWIRE ADVANCE FLEXTIP
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21663553
Report Number3004742232-2025-00058
Device Sequence Number7662567
Product Code MCW
UDI-Device Identifier10852528005725
UDI-Public(01)10852528005725(17)250630(10)492673-1
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K180416
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberVPR-GW-FLEX18
Device Catalogue Number7-10041-04
Device Lot Number492673-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/21/2025
Supplement Report FDA Received Date05/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight106 KG
Patient EthnicityNon Hispanic
Patient RaceWhite